Alert archive / California / High Wind Warnings in 2006

High Wind Warning 6, NWS Reno, NV

November 11, 2006Mono County, California

NWS Reno, NV issued this high wind warning at Nov 11, 2006, 4:55 AM PST for Mono County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2006, 4:55 AM PST (12:55 UTC)
Expired
Nov 11, 2006, 11:00 AM PST
In force
6 hr
Issued by
NWS Reno, NV

County Mono County, CA

The radar

The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 0.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3023 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 111255
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
455 AM PST SAT NOV 11 2006

CAZ073-111900-
/O.UPG.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
/O.NEW.KREV.HW.W.0006.061111T1255Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
455 AM PST SAT NOV 11 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED
NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY.
WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING AS THE FRONT
MOVES THROUGH.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-111900-
/O.EXB.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
455 AM PST SAT NOV 11 2006

...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG
HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM HAWTHORNE TO
SCHURZ.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ071-111400-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
455 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS CAN BE
EXPECTED FROM JANESVILLE SOUTH AND EAST TO DOYLE AND IN THE
SIERRA VALLEY.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-003-111600-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
455 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE TAHOE BASIN
INTO MARKLEEVILLE. ACROSS THE RIDGES AND HIGHEST PASSES...WIND
GUSTS TO 100 MPH ARE EXPECTED. WINDS WILL DIMINISH BY MID MORNING
AS LIGHT SNOW BEGINS TO FALL.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 111358
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
558 AM PST SAT NOV 11 2006

CAZ071-111500-
/O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
558 AM PST SAT NOV 11 2006

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM PST THIS MORNING.

WINDS ACROSS THE AREA HAVE DIMINISHED TO 10 TO 15 MPH WITH GUSTS
TO 30 MPH THIS MORNING AND WILL REMAIN THERE THROUGH

$$

CAZ073-111630-
/O.CON.KREV.HW.W.0006.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
558 AM PST SAT NOV 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED
NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY.
WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING AS THE FRONT
MOVES THROUGH.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-111630-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
558 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS
ALONG HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM
HAWTHORNE TO SCHURZ.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-003-111600-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
558 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE TAHOE BASIN
INTO MARKLEEVILLE. ACROSS THE RIDGES AND HIGHEST PASSES...WIND
GUSTS TO 100 MPH ARE EXPECTED. WINDS WILL DIMINISH BY MID MORNING
AS LIGHT SNOW BEGINS TO FALL.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111542
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
742 AM PST SAT NOV 11 2006

CAZ072-NVZ002-003-111645-
/O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
742 AM PST SAT NOV 11 2006

...WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. WINDS HAVE
DECREASED BELOW ADVISORY LEVELS...HOWEVER GUSTS TO 35 MPH ARE
POSSIBLE THROUGH THE MORNING.

$$

CAZ073-111900-
/O.CON.KREV.HW.W.0006.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
742 AM PST SAT NOV 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED
NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY.
WINDS ARE EXPECTED TO DIMINISH BY NOON AS THE FRONT MOVES THROUGH.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-111900-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
742 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS
ALONG HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM
HAWTHORNE TO SCHURZ.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111848
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1048 AM PST SAT NOV 11 2006

CAZ073-112000-
/O.EXP.KREV.HW.W.0006.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1048 AM PST SAT NOV 11 2006

...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS
HAVE DECREASED THIS MORNING AND WINDS SPEEDS ARE EXPECTED TO
REMAIN BELOW WARNING CRITERIA. GUSTS TO 40 MPH REMAIN POSSIBLE
TODAY...WITH STRONGER GUSTS ON RIDGES AND IN WIND PRONE AREAS.

$$

NVZ001-112000-
/O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
1048 AM PST SAT NOV 11 2006

...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS
HAVE DECREASED BELOW ADVISORY CRITERIA...HOWEVER GUSTS TO 35 MPH
ARE POSSIBLE THROUGH THE DAY.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111854
NPWREV

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE RENO NV
1053 AM PST SAT NOV 11 2006

CAZ073-112000-
/O.EXP.KREV.HW.W.0006.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1053 AM PST SAT NOV 11 2006

...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS
HAVE DECREASED THIS MORNING AND WINDS SPEEDS ARE EXPECTED TO
REMAIN BELOW WARNING CRITERIA. GUSTS TO 40 MPH REMAIN POSSIBLE
TODAY...WITH STRONGER GUSTS ON RIDGES AND IN WIND PRONE AREAS.

$$

NVZ001-112000-
/O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
1053 AM PST SAT NOV 11 2006

...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS
HAVE DECREASED BELOW ADVISORY CRITERIA...HOWEVER GUSTS TO 35 MPH
ARE POSSIBLE THROUGH THE DAY.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Nov 11, 3:43 AM PST, 1 hour 12 minutes earlier.

Area forecast discussion, Nov 11, 3:43 AM PST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
343 AM PST SAT NOV 11 2006

.SHORT TERM...
BAROCLINIC ZONE IS NOW MOVING ACROSS THE NRN CALIFORNIA COAST.
AHEAD OF THE UPPER TROUGH AND SFC FRONT WINDS HAVE BEEN STRONG.
THIS MORNING WINDS HAVE BEEN GUSTING TO OVER 90 MPH ACROSS THE
SIERRA AND CARSON CRESTS.  WINDS HAVE BEEN GUSTING TO 40 MPH OVER
THE CARSON FOOTHILLS.  WIND ADVISORY WILL REMAIN IN EFFECT FOR NWRN
NEVADA AND NERN CALIFORNIA UNTIL 6 AM...AND UNTIL 9 AM FOR MONO
COUNTY.  WINDS WILL START TO LIGHTEN UP AS PRECIP MOVES INTO THE
AREA THIS MORNING.

PRECIPITATION HAS REMAINED WEST OF THE SIERRA THIS MORNING.  HOWEVER
LOW CLOUDS ARE STARTING TO SPILL INTO LASSEN COUNTY.  IN THE
RELATIVELY WARM SOUTHERLY FLOW AHEAD OF THE SYSTEM SNOW LEVELS ARE
CLOSE TO 8500 FEET.  THE TEMPERATURE ON SLIDE MTN HAS BEEN IN THE
UPPER 20S THE LAST FEW HOURS.  HOWEVER THERE IS VERY COLD AIR BEHIND
THE SYSTEM.  SCT CUMULUS CAN BE SEEN IN THE VERY COLD AIR MASS OVER
THE ERN PACIFIC OFF THE PACIFIC NW COAST.  SNOW LEVELS WILL DROP
QUICKLY THIS MORNING AS THE COLD FRONT MOVES THROUGH.  PRECIPITABLE
WATER VALUES OF BTWN 0.50 AND 0.75 INCH ARE PROGGED BY THE WSETA TO
MOVE INTO THE REGION THIS MORNING.  SOIL TEMPERATURES ARE STILL
FAIRLY WARM SO IT WILL TAKE AWHILE FOR SNOW TO START TO ACCUMULATE
BUT 3 TO 6 INCHES OF SNOW ABOVE 7000 FEET IN THE TAHOE BASIN AND
MONO COUNTY STILL LOOKS ON TRACK.  WITH THE LOW DEW POINTS AROUND
LAKE TAHOE TEMPERATURES SHOULD DROP QUICKLY TODAY SO 2 TO 4 INCHES
AT LAKE LEVEL BY THIS EVENING ALSO LOOKS GOOD.  RADAR IMAGERY SHOWS
MOST PRECIP MOVING SOUTH THROUGH CALIFORNIA AND NOT SPILLING OVER
THE SIERRA.  WILL STILL KEEP A CHANCE OF SHOWERS FOR WRN NEVADA
TODAY BUT WILL TAKE OUT LIKELY WORDING.

WEAK RIDGING ON SUNDAY WILL GIVE US MOSTLY CLOUDY SKIES AND DRY
CONDITIONS. THIS WILL BE A SHORT RESPITE AS A SECOND STRONGER SYSTEM
MOVES INTO THE PACIFIC NW SUNDAY NIGHT INTO MONDAY. A 180-KT JET MAX
IS PROGGED TO MOVE INTO OREGON ON MONDAY WITH THE JET NOSING INTO
NRN NEVADA.  THE GFS PROGS WINDS AT 700 MB TO BE AROUND 70 KTS OVER
OUR NRN ZONES AROUND 12Z MONDAY.  DAY SHIFT CAN CONTINUE TO MONITOR
SITUATION AND DECIDE ON ANY HIGH WIND PRODUCTS NEEDED.  OHARA

.LONG TERM...TUESDAY THROUGH FRIDAY...
.LONG TERM...TUESDAY THROUGH FRIDAY...
MODELS REMAIN IN GOOD AGREEMENT WITH DEPARTING SYSTEM ON TUESDAY
WITH SHORT WAVE RIDGING ON WED. AS PREV SHIFT ALLUDED TO...BEST
CHANCE FOR A DRY PERIOD EVERYWHERE IS WED...AND WITH CONSISTENCY
WILL REMOVE ALL MENTION OF WEATHER FOR TUES NIGHT/WED. NEXT SYSTEMS
IN ZONAL FLOW FOR THURS AND FRI...BUT MAIN IMPACTS WILL BE FELT IN
PACNW. WITH WEAKENING FRONTS PUSHING MAINLY INTO THE NORTHERN AREAS
WILL KEEP THE MENTION OF SHOWERS THERE THURS AND FRI BUT DRY
ELSEWHERE. TEMPS WILL BE SEASONABLY COOL ON TUESDAY BEHIND COLD
FRONT...BUT WILL WARM NICELY WED THROUGH FRI. GREATEST WARMING WILL
BE FELT IN THE SIERRA AND HIGHER ELVEATIONS...AS INVERSIONS WILL
KEEP WRN NV VALLEYS FROM GETTING TOO WARM. HOWEVER...IF WINDS DO MIX
TO THE SURFACE WED AND THU...MY TEMPS ARE A GOOD 10-15 DEGREES TOO
COOL AS RENO COULD EASILY HIT 70. RIGHT NOW...IT LOOKS LIKE A 30 PCT
CHANCE OF THAT HAPPENING. WILL CONTINUE TO MONITOR. WALLMANN

&&

.AVIATION...
VFR CONDITIONS THROUGH 12Z BUT WILL CONTINUE WITH WINDS FROM 180 TO
220 ACROSS THE AREA. SPEEDS WILL AVERAGE AROUND 25G40KT. AS SFC
FRONT GETS CLOSER...PRECIP CHANCES WILL INCREASE PEAKING BY 18Z WITH
MVFR CONDITIONS IN THE SIERRA. IN WRN NV...ONLY LIGHT AMOUNTS OF
SPILLOVER EXPECTED BUT STILL VFR CONDITIONS WITH CIGS NO LOWER THAN
040. CONDITIONS WILL IMPROVE AFT 18Z...WITH MUCH LIGHTER WINDS AND
ONLY SCT -SHSN. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY NVZ002-003 UNTIL 8 AM SATURDAY.
CA...WIND ADVISORY CAZ071 UNTIL 6 AM SATURDAY.
     WIND ADVISORY CAZ072 UNTIL 8 AM SATURDAY.
     WIND ADVISORY CAZ073 UNTIL 11 AM SATURDAY.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Nov 11, 3:28 AM PST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
328 AM PST SAT NOV 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND GST 9 SW RENO               39.45N 119.94W
11/11/2006  M67.00 MPH       WASHOE             NV   OTHER FEDERAL

            AT GALENA RAWS. EL. 5610

0200 AM     NON-TSTM WND GST 2 S WASHOE CITY         39.29N 119.81W
11/11/2006  M70.00 MPH       WASHOE             NV   MESONET

            NDOT WASHOE VALLEY STATION

0310 AM     NON-TSTM WND GST RENO                    39.54N 119.82W
11/11/2006  M60.00 MPH       WASHOE             NV   CO-OP OBSERVER

            AT NWS OFFICE

&&

JWALLMAN
Local storm report, Nov 11, 4:27 AM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
427 AM PST SAT NOV 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     NON-TSTM WND GST 10 NW SOUTH LAKE TAHOE  39.04N 120.11W
11/11/2006  M58.00 MPH       EL DORADO          CA   OTHER FEDERAL

            AT DL BLISS RAWS. EL. 6942

0300 AM     NON-TSTM WND GST 2 W DAYTON              39.24N 119.62W
11/11/2006  M58.00 MPH       LYON               NV   DEPT OF HIGHWAYS

            MOUNDHOUSE NDOT STATION

0343 AM     NON-TSTM WND GST SOUTH LAKE TAHOE        38.94N 119.98W
11/11/2006  M60.00 MPH       EL DORADO          CA   OFFICIAL NWS OBS

            AT AIRPORT

0354 AM     NON-TSTM WND GST RENO                    39.54N 119.82W
11/11/2006  M63.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            AT AIRPORT

0400 AM     NON-TSTM WND GST 9 SW RENO               39.45N 119.94W
11/11/2006  M81.00 MPH       WASHOE             NV   OTHER FEDERAL

            GALENA RAWS

&&

JWALLMAN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:35 PM PSTWind AdvisoryREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more18 hr
Nov 11, 2:28 PM PSTHigh Wind WatchREVAlpine, El Dorado, Lassen, Modoc, Nevada, Placer and 2 more29 hr

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.